Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 26, NWS Marquette, MI

June 7, 2007Delta County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 7, 2007, 7:02 PM EDT for Delta County, Michigan. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 7:02 PM EDT (23:02 UTC)
Expired
Jun 7, 2007, 8:00 PM EDT
In force
58 min
Issued by
NWS Marquette, MI
Area
Counties, with a storm outline in the text

County Delta County, MI

The radar

The Marquette radar (KMQT), 97 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 3:41 PM EDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-754 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 4:50 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 7, 4:50 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
450 PM EDT THU JUN 7 2007

.DISCUSSION...
SHORT TERM (TONIGHT)...
FOCUS SQUARELY ON THUNDERSTORMS AND SEVERE WEATHER POTENTIAL. 50KT
H85 WINDS...H5 WINDS OF 100KT YIELD 0-6KM SHEAR OF 60-70KT AND SWIFT
STORM MOTIONS OF 23050KT. ML CAPES 1000-1500J/KG POKING INTO SW CWA
WITH T/TD IN UPR 70S AND TD INTO MID 60S. THUS FAR...ONLY ISOLD
CELLS FARTHER EAST OVR ECNTRL WI...BUT OTHERWISE...CLUSTERS OF
STORMS ALONG DRY LINE MOVING INTO SE MN...ARE THE MAIN ISSUE SO FAR.
NUMEROUS REPORTS OF WIND DAMAGE WITH THESE CELLS...WHICH ARE
PROJECTED INTO SW CWA WITHIN NEXT 3 HOURS. STILL UNCERTAIN HOW
INSTABILITY GRADIENT OVR CWA WILL PLAY OUT THIS EVENING. FOLLOWING
THE DRY LINE ACROSS CWA...THREAT OF STRONG STORMS WILL END BTWN
03Z-06Z. 0-1KM/0-3KM STORM RELATIVE HELICITY VALUES AND WARM FRONT
ACROSS UPR MI WILL KEEP POSSIBILITY OF TORNADOES THIS EVENING.
STRONG SHEAR AND SUFFICIENT INSTABILITY ALLOW SUPERCELL STRUCTURE
WITH ANY DEVELOPING STORMS LEADING TO POTENTIAL LARGE HAIL AND
DAMAGING WINDS. OVERALL...NOT A SITUATION TO MESS WITH. CELLS ARE
UPSTREAM AND ARE PRODUCING DAMAGING WINDS...AT THE LEAST. SYNOPTIC
WINDS NOT AS STRONG...EXCEPT IN THE EAST WHERE SUNSHINE PREVAILS.
STILL...KEPT WIND ADVY THIS EVENING UNTIL STRONG FRONT BLOWS
THROUGH. IT WILL NOT TAKE MUCH TO PRODUCE NON-THUNDERSTORM ADVY
GUSTS WITH 30-40KT JUST OFF THE SURFACE.

LONG TERM...(FRI THROUGH THU)

FRI...EVEN WITH STRONG DRY ADVECTION AND 850 MB CAA IN THE
MORNING...MODERATE 700-300 QVECTOR CONV WITH THE MID LEVEL TROUGH
WILL STILL SUPPORT LOWER END CHANCE POPS FOR -SHRA...ESPECIALLY OVER
THE NW CWA. SUNSHINE AND INCREASED MIXING BY AFTERNOON SHOULD ALSO
LEAD TO GUSTY WEST WINDS WITH SOME GUSTS TO NEAR 40 MPH OVER
THE KEWEENAW GIVEN FAVORABLE TERRAIN ORIENTATION AND NAM 1K-2K FT
WINDS FCST AROUND 35 KT. STRONG QVECTOR DIV MOVING IN DURING THE
AFTERNOON SHOULD BRING CLEARING SKIES FROM WEST TO EAST.

FRI NIGHT INTO SUN...A MORE ZONAL PATTERN DEVELOPS WITH THE
POTENTIAL FOR FAST WEAK SHORTWAVES MOVING THROUGH THE UPPER GREAT
LAKES. HIGH PRES WITH DRY AIR IS EXPECTED TO GIVE WAY TO WAA AND
MOISTURE RETURN BY SUN. EVEN WITH THE 850 MB THETA-E RDG POKING INTO
THE WRN LAKES...PER 12Z GFS...SINCE THE FRONTAL BNDRY REMAINS OVER N
OF LK SUPERIOR AND GFS MOISTURE/INSTABILITY SEEMS A BIT
OVERDONE...SHRA/TSRA WERE NOT ADDED AT THIS POINT.

MON THROUGH THU...MODELS ARE IN GOOD AGREEMENT WITH PATTERN
AMPLIFICATION PUSHING A RDG INTO THE WRN AND CNTRL GREAT LAKES. THE
GFS WAS A BIT MORE PROGRESSIVE COMPARED TO THE PREFERRED ECMWF/UKMET
AND GFS
ENS MEAN. CONSIDERABLE ENSEMBLE SPREAD HOWEVER AND PROXIMITY OF THE
DEEPER MOISTURE AXIS TO WRN LK SUPERIOR PER ECMWF...WARRANTS AT
LEAST LOWER END POPS ESPECIALLY OVER THE WEST BY WED/THU.

&&

.MARINE...LOW PRES OF 29.0 INCHES OVER SW ONTARIO LATE THIS EVENING
WILL DRAG A COLD FRONT ACROSS LAKE SUPERIOR OVERNIGHT AND EARLY FRI
MORNING. SE WINDS GOING W IS WAY WINDS GO NEXT 24 HOURS. STRONG WIND
FIELDS JUST OFF LK SURFACE...SO NEED TO CONTINUE POTENTIAL GALES
UNTIL LOW PASSES TO NORTH ON FRI. ALREADY SEEING LOCAL CONVERGENCE
EFFECTS PRODUCING GUSTS TO 45 KT. HIGH PRES BECOMES ESTABLISHED
AFTER THAT WILL LEAD TO LIGHTER WINDS AND KEEP WINDS LESS THAN 30 KT
THE REST OF THE FORECAST PERIOD.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 1 AM EDT /MIDNIGHT CDT/ FRIDAY FOR
MIZ003>006-010>013-084.

WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
MIZ001>007-009>014-084-085.

TORNADO WATCH UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING FOR
MIZ002-009.

&&

JLB
Hazardous weather outlook, Jun 7, 5:11 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
511 PM EDT THU JUN 7 2007

MIZ001>007-009>014-084-085-082115-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
511 PM EDT THU JUN 7 2007 /411 PM CDT THU JUN 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING WITH THE POTENTIAL
FOR DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES...ESPECIALLY WEST OF A LINE FROM MUNISING TO ESCANABA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE OVER WEST UPPER MICHIGAN WEDNESDAY AND
OVER WEST AND CENTRAL UPPER MICHIGAN WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF ANY SEVERE WEATHER ARE APPRECIATED.

LSZ221-241>248-263-264-082115-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
511 PM EDT THU JUN 7 2007 /411 PM CDT THU JUN 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE
HAIL AND ISOLATED WATERSPOUTS ARE POSSIBLE THIS EVENING...ESPECIALLY
OVER SOUTHERN PORTIONS OF LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE ON WESTERN LAKE SUPERIOR TUESDAY AND
ACROSS WEST AND CENTRAL LAKE SUPERIOR WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-082115-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
511 PM EDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH THE
POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL...AND ISOLATED WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JLB

In the hours before

Special weather statement, Jun 7, 3:25 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
325 PM EDT THU JUN 7 2007

MIZ012-072015-
MENOMINEE-
225 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 315 PM CDT...

AT 222 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF WAUSAUKEE TO 7 MILES
SOUTHWEST OF POUND...OR ALONG A LINE EXTENDING FROM 23 MILES SOUTH OF
KINGSFORD TO 27 MILES WEST OF MENOMINEE...MOVING NORTHEAST AT 80 MPH.

PEOPLE IN MENOMINEE COUNTY...INCLUDING THE CITIES OF HERMANSVILLE...
STEPHENSON...LA BRANCHE AND POWERS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JLA
Local storm report, Jun 7, 4:45 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
445 PM EDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             N MARENISCO             46.38N 89.68W
06/07/2007  E0.75 INCH       GOGEBIC            MI   TRAINED SPOTTER

            HAIL LASTED FOR A COUPLE MINUTES. ACCOMPANIED BY HEAVY
            RAIN.

&&

TGREEN
Special weather statement, Jun 7, 5:42 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
542 PM EDT THU JUN 7 2007

MIZ007-072215-
LUCE-
542 PM EDT THU JUN 7 2007

...SIGNIFICANT WEATHER ALERT FOR LUCE COUNTY UNTIL 615 PM EDT...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CURTIS...OR 12 MILES SOUTHWEST OF NEWBERRY.
THE STORM WAS MOVING NORTHEAST AT 60 MPH.

ONE HALF INCH DIAMETER HAIL...WIND GUSTS TO 50 MPH AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MCMILLAN.
  DOLLARVILLE.
  NEWBERRY.
  SOO JUNCTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JLA
Local storm report, Jun 7, 5:51 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
551 PM EDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             7 NE MARENISCO          46.46N 89.60W
06/07/2007  E0.25 INCH       GOGEBIC            MI   TRAINED SPOTTER

            HEAVY RAIN FOR ABOUT 20MIN. HAIL LASTED FOR 20 SEC

&&

TGREEN
Special weather statement, Jun 7, 6:02 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
602 PM EDT THU JUN 7 2007

MIZ011-012-072300-
DICKINSON-MENOMINEE-
502 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ALERT FOR DICKINSON AND MENOMINEE COUNTIES
UNTIL 600 PM CDT (700 PM EDT)...

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM 7 MILES NORTHWEST OF MOUNTAIN...OR 26 MILES
SOUTHEAST OF CRANDON WISCONSIN...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN MENOMINEE AND SOUTHERN DICKINSON COUNTIES SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND A TORNADO.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 7, 6:30 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
630 PM EDT THU JUN 7 2007

MIZ001-080015-
KEWEENAW-
626 PM EDT THU JUN 7 2007

...SIGNIFICANT WEATHER ALERT FOR KEWEENAW COUNTY UNTIL 815 PM EDT...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 35 MILES SOUTH OF GRAND MARAIS MINNESOTA...
MOVING NORTHEAST AT 45 MPH. THESE STORMS WILL BE MOVING OVER ISLE
ROYALE BY 730 PM EDT.

HAIL UP TO DIME SIZE...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WINDIGO.
  ROCK HARBOR.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

DLG

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:54 PM EDTMarine Weather StatementMQT20 days
Jun 7, 3:43 AM EDTWind AdvisoryMQTAlger, Baraga, Delta, Dickinson, Gogebic, Houghton and 7 more18 hr
Jun 7, 4:10 PM EDTSevere Thunderstorm WarningMQTGogebic65 min
Jun 7, 4:29 PM EDTSpecial Marine WarningMQT31 min
Jun 7, 4:36 PM EDTSevere Thunderstorm WarningMQTOntonagon54 min
Jun 7, 6:25 PM EDTTornado WarningMQTMenominee35 min
Jun 7, 6:54 PM EDTSpecial Marine WarningMQT66 min
Jun 7, 6:59 PM EDTTornado WarningMQTMenominee31 min
Jun 7, 7:09 PM EDTSpecial Marine WarningMQT66 min
Jun 7, 7:18 PM EDTSevere Thunderstorm WarningMQTMenominee57 min
Jun 7, 7:33 PM EDTTornado WarningMQTMenominee27 min
Jun 7, 7:51 PM EDTSpecial Marine WarningMQT54 min
Jun 7, 7:55 PM EDTSevere Thunderstorm WarningMQTGogebic, Ontonagon35 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.